On 1 Jul, the Health Science Authority (HSA) warned the public against purchasing or using four skin creams with “undeclared potent ingredients” after an infant was hospitalized.
The cream, which is unlabeled, was used on the infant to treat her diaper rash, causing her to develop Cushing’s syndrome. She developed a “moon face” and a “buffalo back” due to fat accumulation, excessive hair growth on the body and thinning of the skin.
“The steroid in the cream has led to recurrent infections, as it suppressed her immune system and caused poor developmental growth,” HSA said in the press release.
The three other creams, used to treat eczema, are namely D’Splendid Kidzema Cream, CLAĺR DE LUNE P Tuberose Day Cream and CLAĺR DE LUNE S Involcurata Night Cream.
It was reported that users experienced rapid relief of their condition, but it worsened when they stopped using them.
A mother who bought D’Splendid Kidzema Cream to treat her child’s eczema observed that the condition cleared after only using it twice. However, the eczema worsened three days after she stopped using it.
Available for sale on D’Splendid’s website, sales booths and other retail outlets in Singapore, D’Splendid Kidzema Cream was found to have contained ciprofloxacin (an antibiotic) and terbinafine (an antifungal medicine) and are not recommended for use by children under the age of 12, HSA said. It was, however, labelled as suitable for babies and children up to 14 years old.
Inappropriate use of antibiotics and antifungals could lead to a decrease in effectiveness for future infections, HSA added. The authority has also directed the company to stop the sale of the cream and ordered a recall on the affected product from retail outlets.
Another consumer who used both Clair De Lune P. Tuberose Day Cream and Clair De Lune S. Involcurata Night Cream reported that her eczema aggravated when she stopped using the creams.
It was found that the creams contained multiple potent ingredients, including antibiotics, antifungals, a steroid and an antihistamine. Prolonged usage can lead to adverse effect such as the thinning of the skin, skin rash and skin irritation, HSA warned.
The products also carried false and misleading claims of being chemical free and using only all-natural plant-based ingredients.
Website administrators of local e-commerce platforms that are selling the creams have been directed to remove the postings.
Consumers are also advised to be cautious when purchasing any products online, especially those that claimed to be all-natural and plant-based. They should not use unlabeled products from unknown sources and should seek consultation from a doctor should they be suffering from the adverse effects from using the products.
All sellers and suppliers are ordered to stop selling them immediately. They are also reminded that it is illegal to sell and supply products that contain undeclared ingredients.
Anyone convicted of supplying adulterated products may be jailed for up to three years and/or fined up to $100,000.
Latest posts by Zac Tay (see all)
- Preetipls gets tangled with police for controversial video - July 30, 2019
- Dengue cases on the rise – more mosquitos or mutating virus? - July 19, 2019
- Robots will soon be deployed. Will cleaning uncles and aunties be out of job soon? - July 18, 2019